Florida, 2024Flood in Florida, June 25, 2024
June 25, 2024 · NWS MFL · 1 event in 1 county or zone
A typical summertime pattern fueled numerous showers and thunderstorms over the southeastern Florida metro with diurnal heating and deep moisture pooled over the area on June 25th. Weak low-level winds, out of the west-southwest, brought convective activity to the east coast in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A typical summertime pattern fueled numerous showers and thunderstorms over the southeastern Florida metro with diurnal heating and deep moisture pooled over the area on June 25th. Weak low-level winds, out of the west-southwest, brought convective activity to the east coast in the afternoon. Precipitable water values were high, approaching 2 inches. High rainfall values, over much of the east coast, brought the threat for localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 25, 1:42 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 1:42 PM EST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
242 PM EDT Tue Jun 25 2024
...New LONG TERM...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1222 PM EDT Tue Jun 25 2024
Models depict a rather typical summertime weather pattern continuing
across SoFlo through the rest of today and tomorrow, with afternoon
convection being mainly driven by sea breeze and outflow boundaries.
Expect scattered to numerous showers and thunderstorms each day,
driven by advection of moisture from the caribbean and E GOMEX.
Latest model PWATs remain slightly over 2 inches over SoFlo, which
combined with daytime heating and weak lifting aloft will result in
some strong storms in the afternoon hours. Sea breeze boundaries
will again become focal points for initial convection as the
generally westerly flow collides with the east coast sea breeze.
With the low-level winds remaining weak to moderate out of the SW,
expect a convective regime of showers and thunderstorms first
developing along sea breeze boundaries late this morning/early this
afternoon, then moving interior/East Coast metro areas. The
strongest cells will be capable of producing frequent lightning and
gusty winds.
Afternoon max temperatures will be in the upper 80s to low 90s today
and tomorrow, with heat index values around 100-105. Overnight
lows be warm, dropping to the mid 70s over the inland areas and
upper 70s to low 80s closer to the coast.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 239 PM EDT Tue Jun 25 2024
The forecast period begins with extended mid-level troughing and
maintains weak southwesterly flow through the low levels. Mesoscale
dynamics will be the primary driver of convective initiation. With
ample boundary layer moisture present, both sea breeze boundaries
will be areas of ascent to watch for daily shower and thunderstorm
development. Localized flooding will be the main hazard to monitor
given the weak flow pattern. Outflow boundaries may also become
focal points for localized convection.
Heading into the weekend, the troughing over South Florida will be
pushed out by more extensive mid-level ridging. At 500 mb, a closed
high should offer weak large-scale subsidence and maintain light
deep-layer flow across the CWA along with adequate boundary layer
moisture and near-normal PWATs. Additionally, our first notable
Saharan Air Layer (SAL) plume should advect into South Florida and
provide some level of convective inhibition with drier air aloft.
Depending on the evolution of the SAL, associated steep mid-level
lapse rates could linger across portions of South Florida and keep
the risk for thunderstorms elevated. With the lack of any
appreciable synoptic forcing for ascent, convective coverage should
be less widespread, with coverage favoring inland and SW parts of
our CWA given a transition to an easterly flow. Temperatures will
remain near our seasonal averages, with heat indices reaching the
triple digits routinely.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM EDT Tue Jun 25 2024
Periods of MVFR/IFR are likely this afternoon and through around
21-22Z as showers and thunderstorms continue to develop across the
area. Light and variable winds will be SSE to SW at 8-10kt through
the rest of the afternoon hours, with the east coast sea breeze
making flow erratic at times over the Atlantic terminals. Winds
will again become light and variable after 26/00Z.
&&
.MARINE...
Issued at 1222 PM EDT Tue Jun 25 2024
Weak southwesterly winds will become moderate this afternoon and
remain in place through the rest of the work week. Boating
conditions will remain benign in general with seas 1-2 feet,
except in the vicinity of thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 91 77 92 / 30 70 20 60
West Kendall 75 91 74 92 / 30 60 20 50
Opa-Locka 77 92 77 93 / 40 70 20 60
Homestead 76 90 77 90 / 30 60 20 40
Fort Lauderdale 77 89 77 90 / 40 70 30 60
N Ft Lauderdale 77 90 77 91 / 40 70 30 60
Pembroke Pines 78 92 78 93 / 40 70 20 60
West Palm Beach 75 91 76 92 / 40 70 20 60
Boca Raton 76 91 77 92 / 50 70 30 60
Naples 78 89 79 90 / 30 60 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...99
LONG TERM....Pine
AVIATION...99
Hazardous weather outlook, Jun 25, 2:33 PM EST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
333 PM EDT Tue Jun 25 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261945-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
333 PM EDT Tue Jun 25 2024
...Scattered strong thunderstorms possible this afternoon...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...This afternoon and tonight.
Thunderstorms: Scattered thunderstorms are expected today,
especially during the afternoon and early evening hours. Slow moving
storms may result in localized flooding in urban and poor drainage
locations.
Heat: Max heat indices around 100 degrees are expected this
afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered thunderstorms will be possible each day. The strongest
storms could produce gusty winds and heavy downpours. Slow storm
motions could also result in localized flooding.
Heat indices over 100 degrees will be possible each day, with values
up to 108 possible late in the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 3:31 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Tue Jun 25 2024
FLZ066-067-071-252115-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
431 PM EDT Tue Jun 25 2024
...A strong thunderstorm will impact portions of east central Hendry,
northern Broward and southwestern Palm Beach Counties through 515 PM
EDT...
At 430 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lake Harbor, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
Refuge, Rotenberger Wildlife Refuge, and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8079 2645 8092 2665 8098 2674 8087
2673 8085 2670 8082 2670 8077 2669 8076
2669 8074 2670 8072 2671 8073 2672 8073
2669 8066 2652 8044
TIME...MOT...LOC 2030Z 317DEG 28KT 2666 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jun 25, 5:12 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
612 PM EDT Tue Jun 25 2024
FLZ071-072-252300-
Inland Broward County FL-Metro Broward County FL-
612 PM EDT Tue Jun 25 2024
...A strong thunderstorm will impact portions of central Broward
County through 700 PM EDT...
At 612 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over East Toll Gate On Alligator Alley, or 11
miles west of Sunrise, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Tamarac,
Lauderhill, Weston, Cooper City, Sawgrass Mills Mall, Intersection
I-75 And U.S. 27, Intersection I-75 And Griffin Road, Mile Marker 30
On Alligator Alley, East Toll Gate On Alligator Alley, Pine Island
Ridge, Sunshine Acres, and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2610 8061 2626 8051 2618 8023 2606 8030
2596 8040
TIME...MOT...LOC 2212Z 282DEG 10KT 2613 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCFlood, Miami-Dade
- When
- June 25, 6:30 PM EST to 9:30 PM EST
- Where
- Miami-Dade County, 0.74 mi E of Biscayne Park to 0.94 mi WNW of Miami Beach
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.771, -80.138
The City of Miami Beach Emergency Manager reported flooding across several roadways in Miami Beach due to heavy rainfall in the area. The South Florida Water Management District estimated 1.5 to 3 inches of rain in this general area from 7:30 PM to 9 PM. Photo evidence showed water rising from the streets onto the sidewalks. Clogged drains may have played a significant role in standing water on the roadways.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 25, 20242 deaths · 1 event
- Tornadoes and Hail in Nebraska, June 25, 20241 injured · EF3 · 14 events
- Hail and Damaging Winds in Missouri, June 25, 20241 death · $107,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Indiana, June 25, 2024$7.8 million · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, June 25, 2024$370,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Michigan, June 25, 2024$3.4 million · 1 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024$268,000 · EF0 · 57 events
- Hail and Damaging Winds in Indiana, June 25, 2024$92,000 · 1 in hail · 14 events
- Damaging Winds in Missouri, June 25 to 26, 2024$72,000 · 65 kt wind · 15 events
- Hail and Damaging Winds in South Dakota, June 25, 2024$60,000 · 4.25 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024EF1 · 27 events
- Damaging Winds in Missouri, June 25, 2024$90,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192164.